Numerische Mathematik

, Volume 23, Issue 4, pp 337–347

Norm estimates for inverses of Vandermonde matrices

  • Walter Gautschi
Article

DOI: 10.1007/BF01438260

Cite this article as:
Gautschi, W. Numer. Math. (1974) 23: 337. doi:10.1007/BF01438260

Summary

Formulas, or close two-sided estimates, are given for the norm of the inverse of a Vandermonde matrix when the constituent parameters are arranged in certain symmetric configurations in the complex plane. The effect of scaling the parameters is also investigated. Asymptotic estimates of the respective condition numbers are derived in special cases.

Copyright information

© Springer-Verlag 1975

Authors and Affiliations

  • Walter Gautschi
    • 1
  1. 1.Department of Computer SciencesPurdue UniversityLafayetteUSA